Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 28, 2009, 4:46 PM CDT for Cole County, Moniteau County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 28, 2009, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cole County, MO, Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:00 PM CDT | FLASH FLOOD | 1 W High Point, MO | HWY C IS COMPLETEY COVERED WITH WATER BETWEEN THE NORTH AND SOUTH BRANCHES OF HWY CC. |
| Jul 28, 5:30 PM CDT | FLASH FLOOD | 3 Ssw Mcgirk, MO | SMALL STREAM FLOODING REPORTED IN THE AREA. 3 INCHES RAINFALL RECEIVED IN LAST TWO HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 282146
FFWLSX
MOC051-135-290330-
/O.NEW.KLSX.FF.W.0061.090728T2146Z-090729T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COLE COUNTY IN CENTRAL MISSOURI...
SOUTHERN MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 1030 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ACCORDING TO RADAR ESTIMATES...2 TO 4 INCHES HAVE
ALREADY FALLEN AND ANOTHER 1 TO 2 INCHES ARE EXPECTED TO FALL
THROUGH THIS EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALIFORNIA...CENTERTOWN...CLARKSBURG...HIGH POINT...MCGIRK AND
RUSSELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3857 9280 3869 9266 3868 9236 3867 9234
3842 9241 3843 9264
$$
MILLER2 follow-up statements
000
WGUS73 KLSX 290050
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT TUE JUL 28 2009
MOC051-135-290330-
/O.CON.KLSX.FF.W.0061.000000T0000Z-090729T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLE MO-MONITEAU MO-
750 PM CDT TUE JUL 28 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN MONITEAU
AND NORTHWESTERN COLE COUNTIES UNTIL 1030 PM CDT...
AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE
RADAR ESTIMATES THAT AS MUCH AS 5 INCHES HAS FALLEN ACROSS THE WARNED
AREA. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...RUNOFF FROM EARLIER
HEAVY RAIN WILL CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALIFORNIA...CENTERTOWN...CLARKSBURG...HIGH POINT...MCGIRK AND
RUSSELLVILLE.
LOCAL LAW ENFORCEMENT REPORTS SEVERAL ROADS IN THE CENTRAL AND SOUTHERN
PARTS OF THE COUNTY WERE IMPASSABLE INCLUDING HWY C BETWEEN HWY CC NORTH
AND HWY CC SOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3857 9280 3869 9266 3868 9236 3867 9234
3842 9241 3843 9264
$$
MILLER000
WGUS73 KLSX 290329
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 PM CDT TUE JUL 28 2009
MOC051-135-290344-
/O.EXP.KLSX.FF.W.0061.000000T0000Z-090729T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLE MO-MONITEAU MO-
1029 PM CDT TUE JUL 28 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN MONITEAU
AND NORTHWESTERN COLE COUNTIES WILL BE ALLOWED TO EXPIRE AT 1030 PM
CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3857 9280 3869 9266 3868 9236 3867 9234
3842 9241 3843 9264
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:27 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 28, 4:27 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 427 PM CDT TUE JUL 28 2009 .DISCUSSION... /237 PM CDT TUE JUL 28 2009/ CDFNT DRAPPED THRU CNTL IL AND INTO NERN MO WILL CONTINUE TO SLOWLY DRIFT SEWD TNGT. NUMEROUS OUTFLOW BNDYS WILL CONTINUE TO MERGE THIS EVE PRODUCING DIFFICULTIES IN TIMING AND FINDING A GOOD FOCUS FOR STORMS. A SECONDARY CDFNT IS SETTELED ACRS NRN MO/SRN IA REGION. THIS CDFNT WILL HELP PUSH TSRA SWD THRU THE CWA TNGT. ANOTHER CDFNT WILL PUSH THRU THE AREA ON THURS AND WILL BRING TSRA TO THE REGION. MDLS ARE IN FAIRLY GOOD AGREEMENT. HOWEVER...THE NAM WAS THE FASTEST WITH REGARD TO TIMING. THE LOCAL WRF AND 12Z GFS AGREED WELL WITH TIMING AND PLACEMENT OF PRECIP AND TRENDED TWD THESE MDLS. BEHIND THIS FNT...HIGH PRESSURE BUILDS INTO THE REGION ALLOWING DRY AND COOL CONDITIONS TO SETTLE IN FOR A COUPLE OF DAYS. AS FOR TEMPS...TRENDED TWD THE COOLER MOS TEMPS. NRN PLAINS HAVE BEEN STRUGGLING TO GET ABOVE THE MID 70S BEHIND THE CDNFT. THEREFORE...HAVE CONTINUED THE COOL TREND FOR THE REMAINDER OF THE WEEK. FOR THE EXTD...DUE TO COMMS PROBLEMS...WE DID NOT RECIEVE THE 12Z ECMWF. DUE TO THE LACK OF THE LATEST ECMWF AND LOW CONFIDENCE WITH THE GFS SOLNS...FEW CHANGES WERE MADE TO THE PREV FCST. ONE FEATURE THE 28/00Z ECMWF AND 12Z GFS AGREE ON ARE PLACING A CDFNT ACRS THE NRN PORTIONS OF THE CWA. AMOUNT OF FORCING ASSOC WITH THE FNT IS UNCERTAIN...BUT BELIEVE THERE IS AT LEAST A CHC OF TSRA ACRS NERN MO SAT NGT. THE MAIN S/W SHUD BE JUST E OF THE CWA BY MIDDAY SUN. SUBSIDENCE BEHIND THE S/W SHUD HELP SUPPRESS CHC OF TSRA DURING THE DAY ON SUN. TEMPS SHUD BEGIN TO REBOUND FRI AND REACH THE MID 80S BY SAT. SOME UNCERTAINTY REMAINS DUE TO AMNT OF CLD COVER. TILLY && .AVIATION... /1240 PM CDT TUE JUL 28 2009/ FOR THE 18Z TAFS...SHORTWAVE TROF OVER KS/NE WILL INTERACT WITH SEWD MOVING CDFNT AND ADDITIONAL BDRY OVER SWRN MO TO PRODUCE NUMEROUS SCT SHRA/TSRA THIS AFTN AND EVENING. USED SREF GUIDANCE TO TIME WIND SHIFT AT TAF SITES AS IT SEEMS TO HAVE A REASONABLE HANDLE ON FROPA. WINDS WILL SHIFT TO THE NW BEHIND THE FRONT BUT GENERALLY STAY LIGHT THROUGH THE PD. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 28, 4:02 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT TUE JUL 28 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 402 PM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. WHILE ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE MAY BE ISOLATED STRONG OR SEVERE THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT...MAINLY ACROSS SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS. THUNDERSTORMS ARE LIKELY ACROSS THE REGION THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OBSERVED HAIL...WIND DAMAGE OR FLOODING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Special weather statement, Jul 28, 1:48 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 148 PM CDT TUE JUL 28 2009 ILZ098-MOZ061-281930- CALHOUN IL-ST. CHARLES MO- 148 PM CDT TUE JUL 28 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CHARLES AND SOUTHERN CALHOUN COUNTIES UNTIL 230 PM CDT... AT 147 PM CDT...NATIONAL WEATHER SERVICE PERSONNEL REPORTED A STRONG THUNDERSTORM NEAR OFALLON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ST. PETERS... ST. CHARLES... HARVESTER... ORCHARD FARMS... GOLDEN EAGLE... BRUSSELS... KAMPVILLE... DEER PLAIN... TILLY
Local storm report, Jul 28, 1:52 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 1 S OFALLON 38.77N 90.71W
07/28/2009 E0.70 INCH ST. CHARLES MO NWS EMPLOYEE
&&
EVENT NUMBER LSX0902548
TILLYLocal storm report, Jul 28, 2:38 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL PAYNESVILLE 39.26N 90.90W
07/28/2009 M0.70 INCH PIKE MO PUBLIC
&&
EVENT NUMBER LSX0900037
PRZYBYLINSKILocal storm report, Jul 28, 2:39 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL ANNADA 39.26N 90.83W
07/28/2009 M0.25 INCH PIKE MO PUBLIC
&&
EVENT NUMBER LSX0900038
PRZYBYLINSKILocal storm report, Jul 28, 3:38 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG FLORISSANT 38.80N 90.32W
07/28/2009 ST. LOUIS MO TRAINED SPOTTER
SMALL TREE BRANCHES DOWN NEAR SHACKELFORD RD AND
WIETHAUPT R
&&
EVENT NUMBER LSX0900039
SCHWEDLERLocal storm report, Jul 28, 4:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN VERSAILLES 39.88N 90.66W
07/28/2009 E2.00 INCH BROWN IL EMERGENCY MNGR
A FEW ROADS IN EASTERN VERSAILLES HAVE 1-3 INCHES OF
STANDING WATER. 2 INCH RAINFALL RECEIVED IN ONE HOUR.
&&
EVENT NUMBER LSX0900040
SCHWEDLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| Jul 28, 4:54 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 5 hr |
| Jul 28, 5:38 PM CDT | Flash Flood Warning | LSX | Callaway, Montgomery, Osage, Warren | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.